Alert archive / Oklahoma / Extreme Cold Warnings in 2025
Extreme Cold Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this extreme cold warning at Feb 17, 2025, 3:44 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 18, 2025, 12:10 PM CST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2025, 3:44 AM CST (09:44 UTC)
- In effect from
- Feb 18, 2025, 12:10 PM CST
- Expired
- Feb 20, 2025, 12:00 PM CST
- In force
- 48 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this extreme cold warning went out at Feb 16, 10:55 PM CST, 4 hours 49 minutes earlier. Its key messages:
- Updated at 218 PM CST Sun Feb 16 2025
- Accumulating snow likely Tuesday into Tuesday night, especially across northeast Oklahoma and far northwest Arkansas, where a medium to high chance for heavy snow (>4 inches) exists.
- Life-threatening cold Tuesday through Thursday. There is a high chance of extreme cold warnings across parts of the area Tuesday night through Thursday morning.
Area forecast discussion, Feb 16, 10:55 PM CST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1055 PM CST Sun Feb 16 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 218 PM CST Sun Feb 16 2025
- Accumulating snow likely Tuesday into Tuesday night,
especially across northeast Oklahoma and far northwest
Arkansas, where a medium to high chance for heavy snow (>4
inches) exists.
- Life-threatening cold Tuesday through Thursday. There is a
high chance of extreme cold warnings across parts of the area
Tuesday night through Thursday morning.
&&
.SHORT TERM...
(The rest of tonight)
Issued at 841 PM CST Sun Feb 16 2025
Sfc ridge currently extends through the forecast area with light
winds prevailing through much of the night. High clouds will
thicken somewhat but still expect good radiational influences
resulting in cold overnight lows. Update will incorporate observed
trends.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 218 PM CST Sun Feb 16 2025
Monday is expected to be the warmest day of the work week with
temperatures rising into the 40s to lower 50s with the aid of
southerly breeze in advance of the next storm system set to impact
the area on Tuesday. An arctic cold front is set to surge through
the area late Monday night into Tuesday setting the stage for a
significant winter weather event across eastern Oklahoma and
western Arkansas Tuesday into Tuesday night. Strong isentropic lift
is expected to develop to the north of the arctic cold front Tuesday morning
and continue into Tuesday night with the lift further enhanced by
a mid-level shortwave moving across the Plains. A heavier band of
snow is expected near the Kansas/Oklahoma border in the zone of
greatest lift within the dendritic growth zone. Moderate to Major
impacts are possible within this zone where 4 to 8 inches of snow
will be possible. This zone will likely set up to the north of highway
412 with lesser snow amounts to the south. The precipitation will likely
start as a wintry mix of rain, freezing rain, sleet and snow across
across northeast Oklahoma with a transition to all snow. The transition
will continue to take place to the south and east as we move into the
evening. Accumulations of ice will also be possible across the area with
most areas seeing less than one-tenth of an inch. The precipitation is
expected to come an end late Tuesday night. The Winter Storm Watch will
likely be upgraded to a Warning as we move into Monday with Advisories
needed for much of the remaining area.
The other big story will be the life-threatening cold Tuesday night into
Thursday as an arctic airmass builds into the region. An extreme cold
watch has been issued for Tuesday into Thursday with wind chill values
below zero across much of the area Wednesday morning and again Thursday
morning. Wind chill values could be as cold as -20 near the Kansas/Oklahoma
border. Temperatures warm up over the weekend as high pressure shifts to
the east of the area.
&&
.AVIATION...
(06Z TAFS)
Issued at 1055 PM CST Sun Feb 16 2025
High level clouds and variable winds will remain common for the
CWA overnight tonight. During the day Monday, scattered to broken
high clouds and winds becoming southeast to south are forecast.
Late afternoon into the evening hours, model soundings indicate
scattered mid level clouds developing over much of the CWA with a
frontal boundary moving into Northeast Oklahoma. Winds with this
boundary look to become more northeast, while easterly winds
return for the rest of the CWA. Any precipitation across Northeast
Oklahoma is forecast to develop just outside of this TAF period.
VFR conditions should persist through the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 20 46 25 26 / 0 0 30 100
FSM 24 50 32 35 / 0 0 0 90
MLC 23 51 35 37 / 0 0 10 100
BVO 15 44 17 21 / 0 0 30 100
FYV 18 46 28 33 / 0 0 10 90
BYV 17 44 24 26 / 0 0 10 90
MKO 20 48 32 33 / 0 0 10 100
MIO 16 44 22 23 / 0 0 30 100
F10 21 49 32 33 / 0 0 20 100
HHW 25 50 37 39 / 0 0 0 100
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Watch from Tuesday morning through late Tuesday
night for OKZ054>064-067>069.
Extreme Cold Watch from Tuesday evening through Thursday morning
for OKZ049-053>076.
AR...Winter Storm Watch from Tuesday morning through late Tuesday
night for ARZ001-002-010-011.
Extreme Cold Watch from Tuesday evening through Thursday morning
for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...07
LONG TERM....10
AVIATION...20Hazardous weather outlook, Feb 16, 5:25 PM CST, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 525 PM CST Sun Feb 16 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 525 PM CST Sun Feb 16 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Winter Weather and Dangerous Wind Chill Potential. TUESDAY...Winter Weather...High Wind and...Dangerous Wind Chill Potential. WEDNESDAY...High Wind and Dangerous Wind Chill Potential. THURSDAY and FRIDAY...Dangerous Wind Chill Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... A dangerous winter storm remains on track to impact eastern Oklahoma and northwest and west central Arkansas beginning Tuesday morning. From early Tuesday into early Wednesday, heavy snow is expected across parts of northeast Oklahoma and far northwest Arkansas. There is a medium to high chance for greater than 4 inches of snow in some places, especially along and north of Highway 412. In addition, gusty winds will result in areas of blowing snow, leading to significant visibility reductions, and drifting snow. Farther south, a mixture of freezing rain, sleet, and snow, will lead to minor impacts to travel. Dangerous cold is also expected from Tuesday through Friday morning, with a prolonged period of wind chill values well below zero in many locations. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management and first responders should ready plans to respond to not only potential for heavy snow impacts, but also potential for life-threatening cold in the Tuesday to early Friday time frame. Provision of shelters will likely be needed from the cold. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:34 AM CST | Winter Storm Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more | 45 hr |
| Feb 17, 9:08 AM CST | Winter Storm Watch | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 15 min |
| Feb 17, 9:23 AM CST | Winter Weather Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 40 hr |
Nearby
Extreme Cold Warnings in Oklahoma, 2025Extreme Cold Warnings in Arkansas, 2025Every extreme cold warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.